MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6IC75
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unintended Extubation (4564)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, during use, the tracheostomy tube's inner cannula was found broke off inside the patient, as shown in the attached image, 1/3 of the piece was able to removed from the patient and put on a ventilator.The tube was replaced after the incident.Inner cannulas was being replaced every 24 hours.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: d4 (removed unknown lot number) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Picture evaluation showed that the inner cannula was broken.It was reported that the tracheostomy tube's inner cannula was found broke off inside the patient, 1/3 of the piece was removed and the patient was put on a ventilator.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: this device is classified as a disposable medical device.Frequent and routine changes of the disposable inner cannula are recommended and should be evaluated by the attending physician.Sterile only if the protective tray and cover are not open, damaged, or broken.Do not resterilize.Do not store product at temperatures above 120°f (49°c).The inner cannula should only be replaced by a shiley disposable inner cannula of the same size.Patients in the home care environment should be carefully instructed by a home health care provider in the proper use and handling of the tracheostomy tube and accessory products.The disposable inner cannula cannot be adequately resterilized by the user in order to facilitate safe reuse and is therefore intended for single patient use.Attempts to resterilize this device may result in product failure and increased risks to the patient.The disposable inner cannula is designed for single use and should not be cleaned or reused.Federal law (usa) restricts this device to sale by or on the order of a physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21035135
Report Number9681384-2024-00273
Device Sequence Number14483304
Product Code JOH
UDI-Device Identifier10884521511958
UDI-Public10884521511958
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2023
Device Model Number6IC75
Device Catalogue Number6IC75
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale